Print This Page

Magnesium Supplement for Irregular Heart Rhythm

  • Currently 4.5/5
  • 1
  • 2
  • 3
  • 4
  • 5
Not Helpful ..... Very Helpful
Was this information helpful? Average rating: 4.5/5 (137 votes)
What do you think? Click the stars to vote!
If you have more to say, post a comment below!

Q. I used to take verapamil for occasional supraventricular tachycardia. Four years ago I switched to magnesium, alternating 250 mg one day, 500 mg the next.
No more irregular heart rhythm. In addition, I sleep better and have no more constipation. Since I have no prescription insurance, I have saved myself a lot of money!

A.A study that provided women with less than half the RDA for magnesium (which is 320 mg/day) found that while on the reduced regimen they had significantly more supraventricular beats (American Journal of Clinical Nutrition, March 2002). Magnesium also is known to be effective against constipation..

  • Currently 4.5/5
  • 1
  • 2
  • 3
  • 4
  • 5
Not Helpful ..... Very Helpful
Was this information helpful? Average rating: 4.5/5 (137 votes)
What do you think? Click the stars to vote!
If you have more to say, post a comment below!

9 Comments

| Leave a comment

I have a friend undergoing chemo/radiation for lung cancer. She's experiencing a constipation problem. I'm glad to have this info to pass along to her.

I have atrial fib. Can taking magnesium supplements help?

I had the same experience--started taking magnesium because I thought it would be good for bone health. Bouts of sudden arrhythmias stopped. So did muscle tension that I didn't even know I had til it stopped. I take 250mg twice a day.

I have sick sinus syndrome and had a pace maker implanted six years ago. I also take 400 mg of magnesium oxide per day. It makes all the difference. If I skip a day I can tell it.

I just found out that Magnesium is very important in treating high blood pressure. I have been very pleased taking one Phillips' Milk of Magnesia tablet a day along with a potassium sparing diuretic.

Not only has my blood pressure come down, I am no longer constipated and my skin cleared up. Amazing!

Magnesium is central to the nutrient that the body requires for your muscle tissue, bone fragments, center, anxiety as well as defense mechanisms to work correctly. Magnesium is central to the nutritional that must definitely be supplied by this diet. Dieting lower in magnesium, particular medicines as well as health conditions may cause the insufficiency. If you’re prone to the insufficiency, magnesium supplements will help you obtain the correct amount associated with every day magnesium. Nevertheless, higher dosages associated with magnesium may place you in danger of severe unwanted effects, therefore speak to your physician before you take Magnesium supplements.

I have had a irregular heart beat most of my life. I am 48 years old. The doctors have diagnosed me with mitrovalve prolapse which I don't have. Then atrial fib which I don't have.

I was diagnosed with breast cancer august 2011. During my chemo the skipping, fluttering, palpitation and quivering got a lot worse. My oncologist prescribe 400mg of magnesium oxide twice a day. My blood work showed my magnesium level was at 1. Should be between 2 to 3.5. I have been on magnesium for 6 weeks. No more palpitations or irregular heart beats. The magnesium oxide is really working for me. I advise anyone with a irregular heart beat to get your magnesium checked.

Your response was confusing and, not being knowledgeable on supraventicular tachycardia, I could not tell if magnesium was good or bad. I have AFib. The comments section was very helpful in clearing it up for me and giving me worthwhile advice.

I have had bad arrythmia's for 3 three years. Gone into AFIB 3 times. Ablation was scheduled. Read about magnesium and bought a bottle of calcium/magnesium at Whole foods. Symptoms quit in 4 HOURS!!! 400mg per day. Cardiologist seemed disinterested. Best thing I've ever done. Helped my mental outlook as well. Feel like a kid again. I tell everyone I can about this. Proof is in the pudding!!!

Leave a comment

Share your comments or questions with the People's Pharmacy online community. Not all comments will be posted. Advice from other visitors to this web site should not be considered a substitute for appropriate medical attention. Concerns about medications should be discussed with a health professional. Do not stop any medication without first checking with your physician.

Check this box to be notified by email when follow-up comments are posted.